Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 22, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Oct 16, 2016, 2:33 PM CDT for 5 counties in Oklahoma. It took effect at Oct 17, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2016, 2:33 PM CDT (19:33 UTC)
- In effect from
- Oct 17, 2016, 12:00 PM CDT
- Expired
- Oct 17, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Ellis County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 125 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3675 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS84 KOUN 161933 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT SUN OCT 16 2016 ...RED FLAG WARNING MONDAY AFTERNOON... OKZ004-005-009-010-014-171000- /O.UPG.KOUN.FW.A.0020.161017T1700Z-161018T0000Z/ /O.NEW.KOUN.FW.W.0022.161017T1700Z-161018T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- 233 PM CDT SUN OCT 16 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT MONDAY FOR WINDY CONDITIONS...HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR NORTHWEST OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST 20-25 MPH. GUSTS OVER 30 MPH. * HUMIDITY...LESS THAN 5 TO 15%. * TEMPERATURE...95 TO 101. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
567 WWUS84 KOUN 170803 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 303 AM CDT MON OCT 17 2016 ...RED FLAG WARNING MONDAY AFTERNOON... OKZ004-005-009-010-014-171615- /O.CON.KOUN.FW.W.0022.161017T1700Z-161018T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- 303 AM CDT MON OCT 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR WINDY CONDITIONS...HIGH TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR NORTHWEST OKLAHOMA... * WIND...SOUTHWEST 20-25 MPH. GUSTS OVER 30 MPH. * HUMIDITY...8 TO 15%. * TEMPERATURE...96 TO 101 DEGREES. * IMPACTS...FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
033 WWUS84 KOUN 171633 AAA RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 1133 AM CDT MON OCT 17 2016 ...RED FLAG WARNING MONDAY AFTERNOON... OKZ004-005-009-010-014-180000- /O.CON.KOUN.FW.W.0022.161017T1700Z-161018T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- 1133 AM CDT MON OCT 17 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WINDY CONDITIONS...HOT TEMPERATURES AND VERY LOW RELATIVE HUMIDITY FOR NORTHWEST OKLAHOMA... * WIND...SOUTHWEST 20-25 MPH. GUSTS NEAR 40 MPH. * HUMIDITY...8 TO 15%. * TEMPERATURE...96 TO 101 DEGREES. * IMPACTS...FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
271 WWUS84 KOUN 180010 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 710 PM CDT MON OCT 17 2016 ...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE... OKZ004-005-009-010-014-180115- /O.EXP.KOUN.FW.W.0022.000000T0000Z-161018T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS- 710 PM CDT MON OCT 17 2016 ...RED FLAG WARNING HAS EXPIRED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR NORTHWESTERN OKLAHOMA... THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. HOWEVER... WINDY CONDITIONS WILL PERSIST OVERNIGHT. $$ KURTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Oct 16, 12:32 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Oct 16, 12:32 PM CDT, 2 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
1232 PM CDT SUN OCT 16 2016
.AVIATION...
16/18Z TAFs. VFR conditions expected with moderate to strong
south-southwest wind through the forecast period.
&&
.PREV DISCUSSION... /issued 1056 AM CDT SUN OCT 16 2016/
DISCUSSION...
Near Red Flag conditions are expected for a few hours in
far northwest Oklahoma this afternoon as temperatures
approach 100 degrees. Partly to mostly cloudy conditions
across south central and southeast Oklahoma will become
mostly sunny during the afternoon as mixing continues.
PREV DISCUSSION... /issued 647 AM CDT SUN OCT 16 2016/
DISCUSSION...
AVIATION...
VFR conditions are expected with gusty south winds continuing
through Monday morning.
PREV DISCUSSION... /issued 315 AM CDT SUN OCT 16 2016/
DISCUSSION...
The peak of the extreme heat will arrive Monday, but today will be
nearly as hot. Northwest Oklahoma is expected to have middle to
upper 90s during the afternoons while central Oklahoma can expect
near 90 degrees. The high temperatures and very low humidity
expected behind a dryline in northwest Oklahoma will increase fire
weather conditions. The dryline is expected to just barely enter
northwest Oklahoma today, but on Monday it will likely mix further
into the state. The surface pressure gradient and mid-level
downslope flow are expected to push winds into the 20 to 25 mph
range Monday afternoon when humidity drops to less than 15%. A
fire weather watch is in effect Monday afternoon for northwest
Oklahoma. An upper level wave is expected to pass west to east
over the central plains Tuesday which will slowly drive a weak
front into Oklahoma underneath the upper ridge. This front will
likely stall over central Oklahoma and likely move south again
once a stronger, more amplified upper wave passes through the
central and southern plains Wednesday. Low chance for rain and
thunderstorms exist with this push of the front and wave; however,
the main effect will be a modest cooling trend through Friday. The
strong upper ridge is once again forecast to build toward Oklahoma
from the southwest starting next Saturday, bringing another
warming trend. Other than low chances mid-week in central and
southern Oklahoma, no rain is forecast through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 88 67 89 64 / 0 0 0 0
Hobart OK 90 64 92 60 / 0 0 0 0
Wichita Falls TX 91 67 92 65 / 0 0 0 0
Gage OK 96 60 95 54 / 0 0 0 0
Ponca City OK 90 69 92 63 / 0 0 0 0
Durant OK 87 68 88 68 / 0 0 0 0
&&
.OUN Watches/Warnings/Advisories...
OK...Fire Weather Watch from Monday afternoon through Monday evening
for OKZ004-005-009-010-014.
TX...None.
&&
06/11Hazardous weather outlook, Oct 16, 11:30 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT SUN OCT 16 2016 OKZ004>048-050>052-TXZ083>090-171000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1130 AM CDT SUN OCT 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .FIRE WEATHER... UNSEASONABLY WARM TEMPERATURES... GUSTY SOUTH WINDS AND LOW AFTERNOON HUMIDITES WILL RESULT IN ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ACROSS PARTS OF NORTHWESTERN OKLAHOMA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .FIRE WEATHER... WELL ABOVE AVERAGE TEMPERATURES AND GUSTY SOUTH WINDS WILL ELEVATE FIRE WEATHER CONCERNS MONDAY AFTERNOON. NORTHWEST OKLAHOMA WILL BE MOST SUSCEPTIBLE TO WILDFIRE SPREAD DUE TO LOWER HUMIDITY VALUES. CRITICAL FIRE WEATHER COULD DEVELOP ACROSS NORTHWEST OKLAHOMA. .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF THE AREA WEDNESDAY THROUGH FRIDAY. NO SEVERE WEATHER IS EXPECTED. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 2:45 AM CDT | Fire Weather Watch | OUN | Ellis, Harper, Roger Mills, Woods, Woodward | 12 hr |
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.